• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

What is wrong with me

D

dylan1994

Member
Joined
Nov 12, 2014
Messages
9
Okay so before I start I have never had these problems before in my life. just started living at college but in the summer time noticed I was losing interest in things I used too. so about two weeks ago I recall feeling good for about two days and I was sleeping okay again and stopped taking these temporary anti anxiety meds called lorazepam .5mg I usually take two. When I went home from school for the long weekend I was feeling good. but I pulled up an article about schizophrenia and read one of the symptoms(which I later went back and realized read it wrong) and my heart started pounding. That night I couldn't sleep and resorted to the lorazepam. I have been taking it for the past week at night to sleep and decided I should try and get regular sleep after reading an article about how it blocks REM sleep. Since then I have been on edge, constantly thinking i'm going to get pyschosis or schizophrenia and thinking I'm seeing things in my peripheral vision (usually just shadows or objects in the bathroom causing it) I feel out of it like reality wise, today in the gym I just have these moments were I feel like so strange about how I feel with my surroundings. Does anyone have any idea whats going on? should I try and get normal sleep and hope the lorazepam could be making things worse! please someone. I need some words now, thank you :low::nod2:
 
S

stella

Well-known member
Joined
Oct 13, 2014
Messages
239
First, I think you should contact a therspist or consuelor, a professional that diagnoses you and confirms what is your problem.

Sometimes looking up symptoms on internet is the worst to do, especially if you're aprenisve, don't convince yourself you have schizophrenia because it will worse your symptoms

I understand your no sense down feeling and paranoia, I feel it everyday, I was diagnosed with anxiety and depression and supposedly below it there is a lack of self confidence so me and my therapist are working in that. Everyone arround me is leaving me alone in this pit, I'm just figuring out the way to escape. Probably you're just feeling anxiety towards something you don't even realise right now but, as I said, please contact professional help for a diagnosis

I think you could continue using lorazepam in moderation if it helps you sleep, it's a really soft med, and in small doses it helps, I've taken it before but it didn't helped me as I needed something more strong

pm me if you like to talk xx ♥
 
H

Helena1

Well-known member
Staff Member on Leave
Joined
Oct 11, 2014
Messages
10,575
Location
UK
how long have you been taking the lorazepam? you could be in withdrawal and that is a possible reason for your experiences when you stopped them.

i would see you doc or whoever gave you the lorazepam about using them for sleep, as there are other meds that induce sleep that may be more suited to you.

whilst in an ideal world no meds would be needed for you to able to get sleep, if you cannot sleep without them then some sleep is going to be better for your health than no sleep.

i do not agree with stella's description of lorazepam being 'a really soft med' i dont agree with the connotations that brings up in my mind anyway, all drugs should be taken seriously especially as this one is addictive.

the chances of you getting psychosis or schizophrenia are negligible but i wouldn't be reading up on that area if you feel triggered by it.
 
Last edited:
SomersetScorpio

SomersetScorpio

Well-known member
Joined
Aug 17, 2012
Messages
13,531
Location
The West Country
Agree with others here. You should definitely talk to a professional.

My personal experience of lorazepam is that it can actually make you feel really weird. Very depersonalised, paranoid and freaked out.
Of course, everybody reacts differently to medication but it's not uncommon for lorazepam to make people's mental health worse.. ironic, I know. :rolleyes:

I think a doctor would help you get properly sorted. If you need help sleeping, there are medications they can prescribe that have sedating side effects, which you could take at night.. providing the medication would be of use to you.
There are certain anti-depressants like mirtazipine that can help insomnia.
 
Top